J-STAGE Home  >  Publications - Top  > Bibliographic Information

Internal Medicine
Vol. 45 (2006) No. 11 P 721-724

Language:

http://doi.org/10.2169/internalmedicine.45.1590

ORIGINAL ARTICLES

A 59-year-old man developed acute hepatitis with reactivated hepatitis B virus (HBV) following administration of rituximab (anti-CD20 monoclonal antibody). The patient was diagnosed with malignant lymphoma in 1998, and virus marker testing indicated HBV surface antigen (HBsAg)-negative and anti-HBs antibody (anti-HBs)-positive results when chemotherapy including rituximab was started. Levels of aminotransferases were elevated, and HBsAg results turned positive. Despite therapy for late-onset hepatic failure, the patient died. Rituximab appears likely to have induced HBV reactivation in this case. Anti-viral agents should be administered for both HBsAg-positive and anti-HBs-positive patients who are scheduled to receive rituximab.

Copyright © 2006 by The Japanese Society of Internal Medicine

Article Tools

Share this Article